Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 225, NWS Indianapolis, IN

June 19, 2006Tipton County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 19, 2006, 5:28 PM EDT for Tipton County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2006, 5:28 PM EDT (21:28 UTC)
Expired
Jun 19, 2006, 6:00 PM EDT
In force
32 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

County Tipton County, IN

The radar

The Indianapolis radar (KIND), 70 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 12:42 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:20 PM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 19, 2:20 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
220 PM EDT MON JUN 19 2006

.DISCUSSION...UPPR TROF CURRENTLY OVR THE GRTLKS XPCTD TO SWING SEWD
THRU THE LOCAL AREA THIS EVEN. AFTER THAT...RDGG WL BLD THRU THE TN
VLY...LEAVING AREA ALONG THE SRN EDGE OF THE WESTERLIES AND PRONE TO
PERIODIC TSTM COMPLEXES. MODELS IN PRETTY GOOD AGREEMENT OVERALL.
FCST FOCUS CENTERS ON POPS.

IN THE NR TERM...OTHER THAN TSTM CLUSTER OVR THE CENTRAL PARTS OF
THE CWA...NOT MUCH GOING ON ELSEWHERE YET. TSTMS STILL APPEAR
ELEVATED SO FAR...BUT CONVECTIVE TEMPS SOUTH OF PRESENT ACTVTY JUST
ABOUT REACHED...SO ADDITIONAL SFC DVLPMNT LIKELY SOON. BASED ON
VARIOUS PARAMETERS...APPEARS BEST THREAT OF SVR SHOULD BE
ALONG/SOUTH OF CURRENT ACTVTY AS DEWPTS ARE FALLING OFF OVR THE NWRN
CWA. ADDITIONAL ACTVTY PSBL ALONG UPPR TROF AXIS CURRENTLY DROPPING
SEWD THRU SRN WI/NW IL AS WELL. ALL IN ALL...UPPR TROF PUSHES SEWD
OF THE AREA BY ABOUT 200300Z OR SO...SO PCPN THREAT SHOULD END BY
THAT TIME. WS510 IN EFFECT FOR PARTS OF THE CWA TIL 200000Z.

IN THE LTR PDS...SFC FNT SETTLES SWD INTO THE AREA ON TUES...AND
MEANDERS AROUND IN ONE FORM OR ANOTHER FOR THE NEXT FEW DAYS.
INSTABILITY PROGGED TO BE QUITE HIGH BY TUES AFT...ESPECIALLY OVR
THE SW ZONES...ALONG WITH STEEP MID LVL LAPSE RATES ABV. WL BRING IN
CHC POPS BY THE AFT HRS ALL AREAS...WITH THE HIGHEST POPS SW. WL
BROADBRUSH CHC POPS ALL AREAS INTO WED AS WELL AS OVERALL PTN POINTS
TO POTENTIAL TSTM COMPLEXES NEARBY FM TIME TO TIME.

LO LVL THICKNESSES AND TRAJECTORIES SUGGEST THE NGM MOS GUIDANCE
CONTINUES TO BE TOO COOL...ESPECIALLY WITH THE HIGHS IN THR LTR PDS.
WL BUMP UP THE NUMBERS IN THOSE PDS.

&&

.AVIATION...FOR 191800Z TAFS...MAIN FORECAST PROBLEM WILL BE
THUNDERSTORMS THAT HAVE DEVELOPED AHEAD OF THE COLD FRONT. THE FRONT
WILL MOVE INTO CENTRAL INDIANA THIS EVENING. OUTSIDE OF THE
THUNDERSTORMS VFR CONDITIONS WILL CONTINUE. MOIST AND UNSTABLE AIR
WAS OVER INDIANA THIS AFTERNOON. MVFR WITH ISOLATED IFR CONDITIONS
IN SCATTERED THUNDERSTORMS THROUGH 00Z. SOME OF THE THUNDERSTORMS
MAY HAVE WIND GUSTS OVER 50 KTS AND 3/4 INCH HAIL. MORE STABLE
CONDITIONS WILL MOVE IN AFTER FROPA AND WITH SUNSET THIS EVENING.
DRIER AIR WILL MOVE IN LIMITING FOG FORMATION TO MVFR LEVELS AROUND
SUNRISE.

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...HAINES
PUBLIC...JAS
Hazardous weather outlook, Jun 19, 4:42 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
442 PM EDT MON JUN 19 2006

INZ021-028>031-035>049-051>057-060>065-067>072-202045-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
342 PM CDT MON JUN 19 2006 /442 PM EDT MON JUN 19 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED:

DAMAGING STRAIGHT LINE WINDS
LARGE HAIL
LIGHTNING
FLASH FLOODING
ISOLATED TORNADOS

AREAS AFFECTED AND TIMING:

ALL OF CENTRAL INDIANA THROUGH 1100 PM EDT OR 1000 PM CDT

DISCUSSION:

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL INDIANA LATE
THIS AFTERNOON AND THIS EVENING. AN UPPER LEVEL DISTURBANCE IN
COMBINATION WITH THE WARM HUMID AIR IN PLACE ACROSS CENTRAL
INDIANA WILL GENERATE THUNDERSTORMS. SOME OF THE STORMS WILL BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A VERY ACTIVE PATTERN FOR THUNDERSTORMS WILL CONTINUE THIS WEEK.
THERE WILL BE A CHANCE OF THUNDERSTORMS EVERY DAY FROM TUESDAY
THROUGH SATURDAY NIGHT. WHILE IT REMAINS TOO EARLY TO KNOW MANY
DETAILS ON THE THREAT OF SEVERE THUNDERSTORMS...WEDNESDAY APPEARS TO
BE THE DAY THAT STORMS WOULD BE MOST LIKELY TO REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION SHOULD BE ONGOING THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

In the hours before

Local storm report, Jun 19, 3:17 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
317 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             GOSPORT                 39.35N 86.67W
06/19/2006  E1.75 INCH       OWEN               IN   TRAINED SPOTTER

0309 PM     HAIL             MARTINSVILLE            39.42N 86.42W
06/19/2006  E0.75 INCH       MORGAN             IN   TRAINED SPOTTER

0312 PM     HAIL             MARTINSVILLE            39.42N 86.42W
06/19/2006  E1.00 INCH       MORGAN             IN   TRAINED SPOTTER

0311 PM     HAIL             6 N SPENCER             39.37N 86.77W
06/19/2006  E1.00 INCH       OWEN               IN   CO-OP OBSERVER

0200 PM     TSTM WND DMG     10 NW SHELBYVILLE       39.63N 85.91W
06/19/2006                   SHELBY             IN   EMERGENCY MNGR

            MANY TREES DOWN

&&

SMITH
Local storm report, Jun 19, 3:49 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             ELLETTSVILLE            39.23N 86.62W
06/19/2006  E1.25 INCH       MONROE             IN   AMATEUR RADIO

0313 PM     TSTM WND DMG     9 WSW SHELBYVILLE       39.47N 85.93W
06/19/2006                   SHELBY             IN   EMERGENCY MNGR

            TREES AND POWERLINES DOWN IN MANILLA AND HOMER

0313 PM     TSTM WND DMG     8 S SHELBYVILLE         39.41N 85.78W
06/19/2006                   SHELBY             IN   EMERGENCY MNGR

            TREES AND POWERLINES DOWN IN MILROY

&&

SMITH
Local storm report, Jun 19, 4:20 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
420 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     9 NE NASHVILLE          39.30N 86.12W
06/19/2006                   BROWN              IN   COUNTY OFFICIAL

            TREES DOWNED ON SWEETWATER TRAIL.

0355 PM     HAIL             COLUMBUS                39.21N 85.91W
06/19/2006  E0.50 INCH       BARTHOLOMEW        IN   AMATEUR RADIO

&&

SMITH
Local storm report, Jun 19, 4:45 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
445 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             BLOOMINGTON             39.17N 86.52W
06/19/2006  M0.75 INCH       MONROE             IN   CO-OP OBSERVER

&&

SMITH
Local storm report, Jun 19, 5:07 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
507 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             MEDORA                  38.82N 86.17W
06/19/2006  E1.00 INCH       JACKSON            IN   LAW ENFORCEMENT

&&

SMITH
Local storm report, Jun 19, 5:10 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
510 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             MEDORA                  38.82N 86.17W
06/19/2006  E1.00 INCH       JACKSON            IN   EMERGENCY MNGR

            TREES AND POWERLINES DOWN

&&

SMITH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:02 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks43 min
Jun 19, 1:11 PM EDTSevere Thunderstorm WarningINDMarion49 min
Jun 19, 1:15 PM EDTSevere Thunderstorm WarningINDParke, Vermillion45 min
Jun 19, 1:22 PM EDTSevere Thunderstorm WarningINDHendricks, Marion23 min
Jun 19, 1:59 PM EDTSevere Thunderstorm WarningINDHancock, Shelby46 min
Jun 19, 2:27 PM EDTSevere Thunderstorm WarningINDClay, Owen, Putnam48 min
Jun 19, 2:58 PM EDTSevere Thunderstorm WarningINDMorgan28 min
Jun 19, 3:04 PM EDTSevere Thunderstorm WarningINDMonroe41 min
Jun 19, 3:09 PM EDTSevere Thunderstorm WarningINDOwen19 min
Jun 19, 3:21 PM EDTSevere Thunderstorm WarningINDBrown, Johnson, Morgan42 min
Jun 19, 3:44 PM EDTSevere Thunderstorm WarningINDBrown, Monroe25 min
Jun 19, 3:51 PM EDTSevere Thunderstorm WarningINDBartholomew39 min
Jun 19, 4:42 PM EDTSevere Thunderstorm WarningINDJackson48 min
Jun 19, 5:39 PM EDTSevere Thunderstorm WarningINDFountain, Vermillion, Warren38 min
Jun 19, 5:56 PM EDTSevere Thunderstorm WarningINDMartin15 min
Jun 19, 6:21 PM EDTSevere Thunderstorm WarningINDMadison39 min
Jun 19, 6:24 PM EDTSevere Thunderstorm WarningINDCarroll22 min
Jun 19, 6:42 PM EDTTornado WarningINDMadison33 min
Jun 19, 6:55 PM EDTSevere Thunderstorm WarningINDHenry50 min
Jun 19, 6:59 PM EDTSevere Thunderstorm WarningINDDelaware46 min
Jun 19, 7:32 PM EDTSevere Thunderstorm WarningINDPutnam32 min
Jun 19, 7:44 PM EDTSevere Thunderstorm WarningINDHenry25 min
Jun 19, 7:46 PM EDTSevere Thunderstorm WarningINDRush20 min
Jun 19, 7:47 PM EDTSevere Thunderstorm WarningINDShelby16 min
Jun 19, 7:59 PM EDTSevere Thunderstorm WarningINDOwen, Putnam15 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.